Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 27, 2015, 6:23 AM CDT for 6 parishes in Louisiana. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 6:23 AM CDT (11:23 UTC)
- Expired
- May 27, 2015, 7:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 34 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:30 AM CDT | TSTM WND DMG | De Ridder, LA | SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN ACROSS EASTERN PORTIONS OF PARISH. |
| May 27, 7:30 AM CDT | TSTM WND DMG | Basile, LA | REPORT OF TREE DOWN ON CARPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS54 KLCH 271123
SVRLCH
LAC003-009-011-039-079-115-271230-
/O.NEW.KLCH.SV.W.0062.150527T1123Z-150527T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
623 AM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
RAPIDES PARISH IN CENTRAL LOUISIANA...
NORTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 730 AM CDT
* AT 623 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOYCE TO RAGLEY...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...OAKDALE...MARKSVILLE...BUNKIE...KINDER...
BASILE...OBERLIN...ROSEPINE...GLENMORA...BOYCE...CHENEYVILLE...
ELIZABETH...TURKEY CREEK...REEVES...LENA...DRY CREEK...RAGLEY...
SUGARTOWN AND SINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3139 9266 3148 9220 3132 9208 3131 9202
3130 9200 3130 9202 3113 9197 3082 9237
3049 9256 3049 9277 3044 9278 3044 9314
3040 9316 3040 9338 3049 9338 3049 9349
3086 9333 3136 9299 3133 9296 3152 9272
TIME...MOT...LOC 1123Z 277DEG 24KT 3136 9275 3051 9325
$$
K. KUYPER1 follow-up statement
691
WWUS54 KLCH 271206
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 AM CDT WED MAY 27 2015
LAC003-009-011-039-079-115-271230-
/O.CON.KLCH.SV.W.0062.000000T0000Z-150527T1230Z/
BEAUREGARD LA-VERNON LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
ALLEN LA-
706 AM CDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHEASTERN BEAUREGARD...SOUTHEASTERN VERNON...RAPIDES...
NORTHWESTERN EVANGELINE...NORTHWESTERN AVOYELLES AND ALLEN
PARISHES...
AT 705 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PINEVILLE TO NEAR LEBLANC...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...OAKDALE...MARKSVILLE...BUNKIE...KINDER...
BASILE...OBERLIN...GLENMORA...CHENEYVILLE...ELIZABETH...TURKEY
CREEK...REEVES...MITTIE...EFFIE...DRY CREEK...PITKIN...RAGLEY...
ALEXANDRIA INTERNATIONAL AIRPORT AND GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3139 9266 3148 9220 3132 9208 3131 9202
3130 9200 3130 9202 3113 9197 3082 9237
3049 9256 3049 9277 3044 9278 3044 9314
3040 9316 3040 9333 3050 9328 3080 9304
3097 9292 3110 9275 3126 9267
TIME...MOT...LOC 1205Z 277DEG 24KT 3133 9243 3048 9294
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 27, 3:30 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT WED MAY 27 2015 .DISCUSSION... WX MAP SHOWS SURFACE HIGH PRESSURE RIDGING WESTWARD ACROSS THE WESTERN GULF...KEEPING A SE FLOW. ALOFT...THE NEXT PERTUBATION HAS PRODUCED YET ANOTHER MCS ACROSS NE TX...MOVING SE AT 15-20 MPH...WITH THE EASTERN EDGE ENTERING NW LA THIS MORNING. THE CLOUD TOPS HAVE WARMED A BIT THE LAST COUPLE OF HOURS...THE LINE HAS SHOW A SLIGHT INCREASE IN ORGANIZATION...AND WILL LIKELY BE ENTERING NORTHERN PORTIONS OF TYLER/JASPER/NEWTON COUNTIES BY 5-6 AM...AND POSSIBLY ACROSS TOLEDO BEND INTO W LA BY 8 AM. OTHER THAN THE HRRR...NONE OF THE GUIDANCE REALLY SHOWS THIS FEATURE MUCH AT ALL LET ALONE IN THE CORRECT PLACE. THE LATEST HRRR STILL TOO FAR NORTH...KEEPING THE PRECIP JUST NORTH. SO...HAD TO MANUALLY CREATE QPF/POP GRIDS THIS MORNING TO SHOW REALITY...AND INCREASED POPS ACROSS INLAND SE TX/C LA. FOR THE REMAINDER OF THE DAY...THE MAIN MCS LIKELY TO WEAKEN BY LATE MORNING...BUT THE BOUNDARY IT LEAVES BEHIND ACROSS INLAND SE TX/C LA WILL BE THE ADDITIONAL FOCUS THIS AFTERNOON FOR TSRA DEVELOPMENT. THUS...WENT 40-50% ACROSS THIS REGION AFTERNOON. THIS EVENING AND OVERNIGHT...CONVECTION WILL DIMINISH AFTER THE LOSS OF DAYTIME HEATING. FOR THU INTO THE WEEKEND...EXPECT THE GENERAL WEAKNESS ALOFT...ALONG WITH AMPLE MOISTURE AND INSTABILITY...TO KEEP 30-50% COVERAGE OF SHRA/TSRA MAINLY IN THE AFTERNOON INTO EARLY EVENING. HOWEVER...ANY MCS THAT MAY DEVELOP DURING THIS PERIOD IS SUBJECT TO AFFECT THE REGION DURING THE OVERNIGHT HOURS AS WELL. DON'T REALLY SEE A SIGNIFICANT CHANGE TO THIS WEATHER PATTERN OVER THE NEXT WEEK. DML && .MARINE... SURFACE HIGH PRESSURE RIDGING WESTWARD ACROSS THE WESTERN GULF WILL CONTINUE TO MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW THROUGH THE WEEK INTO THE WEEKEND. PERIODIC UPPER AIR DISTURBANCES MIXED WITH SUFFICIENT MOISTURE AND LIFT WILL KEEP A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 88 70 86 70 / 50 30 50 20 LCH 87 73 85 73 / 40 20 40 20 LFT 87 71 86 71 / 50 20 50 20 BPT 86 74 85 74 / 30 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...08
Hazardous weather outlook, May 27, 3:40 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 AM CDT WED MAY 27 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-281100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 340 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MESOSCALE CONVECTIVE COMPLEX OF THUNDERSTORMS OVER NORTHEAST TEXAS AND NORTHWEST LOUISIANA WILL AFFECT AREAS OF INLAND SOUTHEAST TEXAS AND CENTRAL LOUISIANA BY DAYBREAK INTO THE LATE MORNING HOURS BEFORE WEAKENING. THE REMAINING OUTFLOW BOUNDARY WILL LIKELY TRIGGER A HEALTHY COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...INCREASING FROM I-10 NORTHWARD. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 27, 4:02 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT WED MAY 27 2015
TXZ180-201-215-259>262-270930-
SOUTHERN NEWTON-SOUTHERN JASPER-NORTHERN JASPER-JEFFERSON-NORTHERN
NEWTON-HARDIN-TYLER-
402 AM CDT WED MAY 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
JEFFERSON...HARDIN...TYLER...JASPER AND WESTERN NEWTON COUNTIES...
AT 401 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF CONVERSE TO NEAR ROCKLAND TO NEAR
LAKE LIVINGSTON STATE PARK...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...JASPER...SILSBEE...WOODVILLE...NEWTON...
KIRBYVILLE...KOUNTZE...SOUR LAKE...COLMESNEIL...CHESTER...FRED...
SARATOGA...EVADALE...CALL...WARREN...WILDWOOD...THICKET...EBENEZER
AND BUNA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3048 9473 3049 9454 3101 9465 3106 9456
3103 9447 3115 9394 3117 9369 3026 9378
3025 9412 3017 9412 3019 9420 3011 9436
3011 9459
TIME...MOT...LOC 0901Z 336DEG 34KT 3173 9381 3102 9434 3062 9503
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:53 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 67 min |
| May 27, 5:30 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 75 min |
| May 27, 5:35 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 55 min |
| May 27, 6:10 AM CDT | Special Marine Warning | LCH | 50 min | |
| May 27, 6:16 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| May 27, 6:18 AM CDT | Special Marine Warning | LCH | 117 min | |
| May 27, 6:38 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 82 min |
| May 27, 6:53 AM CDT | Areal Flood Advisory | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more | 2 hr |
| May 27, 7:27 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 4 more | 93 min |
| May 27, 7:53 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 27, 8:11 AM CDT | Areal Flood Advisory | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 2 more | 3 hr |
| May 27, 8:32 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 58 min |
| May 27, 9:28 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 77 min |
| May 27, 9:56 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| May 27, 10:00 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 27, 10:13 AM CDT | River Flood Warning | LCH | Allen | 3 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.